Alert archive / Texas / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 344, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Dec 22, 2003, 9:56 PM CST for Gregg County, Texas. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 22, 2003, 9:56 PM CST (03:56 UTC)
- Expired
- Dec 22, 2003, 10:45 PM CST
- In force
- 49 min
- Issued by
- NWS Shreveport, LA
- Area
- Counties, with a storm outline in the text
County Gregg County, TX
The radar
The Shreveport radar (KSHV), 92 km from the middle of the area, began a volume at 03:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Dec 22, 8:00 PM CST | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 3.9 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 232 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 982 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 205 m²/s²
- 0-3 km storm-relative helicity
- 285 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 6.6
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 22, 8:53 PM CST, 1 hour 3 minutes earlier.
Area forecast discussion, Dec 22, 8:53 PM CST, 1 hour 3 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE SHREVEPORT LA 853 PM CST MON DEC 22 2003 .UPDATE... UPDATED EVENING ZONES TO INCLUDE SEVERE TSTMS WATCH 983. ALSO WATCH 982 EXPIRES AT 9 PM SO WILL DROP FROM MCCURTAIN COUNTY OK RED RIVER TEXAS. SOME CHANCES TO GRIDS TO ADJUST FOR MOVEMENT OF FRONT AND PCPN. MIN TEMPS LOOK GOOD SO FAR. && .POINT TEMPS/POPS... SHV 48 54 31 57 / 90 30 0 0 MLU 55 56 32 56 / 90 70 0 0 TXK 45 52 31 56 / 90 20 0 0 TYR 45 54 30 60 / 90 20 0 0 LFK 47 58 30 61 / 90 30 0 0 .PREV DISCUSSION... SPOTTY SHOWERS DEVELOPING ACROSS LOWER TOLEDO BEND LAKE...OTHERWISE AWAITING CONVECTION TO DEVELOP NW OF I-30 CORRIDOR AS UPPER TROUGH APPROACHES FROM THE WEST. LATEST MSAS/LAPS DATA SHOWING INSTABILITY BEGINNING TO INCREASE UPSTREAM WITH BREAKS IN OVC ALLOWING TEMPS TO SOAR INTO THE 70S ACROSS MUCH OF N/NE TX. 18Z SOUNDING FROM FTW CONTINUES TO SHOW A CAP IN PLACE BUT SHOULD ERODE FROM THE TOP DOWN AS COOLER AIR ALOFT AND LIFT ACCOMPANIES THE TROUGH. SOMEWHAT CONCERNED THAT IF THE CAP DOES BREAK...LOW WETBULB ZEROES AND COLD AIR ALOFT COULD RESULT IN LARGE HAIL POTENTIAL MAINLY ACROSS NE TX/ SE OK INTO SW AR. THIS AREA IS IN A SLIGHT RISK FOR TNGT SO WILL GO AHEAD AND ADD CHANCE OF SVR STORMS TO THESE GROUPS AND MENTION HAIL POTENTIAL. AS THE NIGHT PROGRESSES...LOOKING FOR STORMS TO BECOME MORE LINEAR ALONG PRE FRONTAL TROUGH WITH NOT MUCH IN THE WAY OF SVR POTENTIAL FURTHER EAST. DRY SLOT SHOULD BE APPROACHING OUR EXTREME WESTERN ZONES BY MIDNIGHT WITH A QUICK END TO THE PRECIP. WRAP AROUND NOT LOOKING QUITE AS IMPRESSIVE WITH COMMA HEAD LIFTING WELL NORTH OF FA. FOR THIS REASON...HAVE REDUCED POPS EARLY TUE BUT STILL GOING LIKELY IN THE EAST AS LINE SHOULD BE OVER THIS REGION NEAR SUNRISE TUE AM. CROSS SECTIONS SHOWING LOW LEVEL CU MIXING/ ERODING FROM WEST TO EAST DURING THE DAY TUE WHICH MAY ALLOW FOR MORE OF A WARM UP ACROSS E TX THAN FCST. WINDS MAY APPROACH LAKE WIND CRITERIA TUE BUT GRADIENT SHOULD RELAX ENOUGH TUE NIGHT WITH MOSTLY CLEAR SKIES TO ALLOW FOR AMPLE COOLING. CLOSE ON THE HILLS OF TNGTS TROUGH IS A WEAKER ONE APPROACHING AREA LATE WED INTO THU. JUST HIGH LEVEL MOISTURE WITH THIS SYSTEM THUS... CHRISTMAS DAY MAY BE MOSTLY CLOUDY BUT DRY. SW FLOW REMAINS THROUGH EARLY NEXT WEEK AS ANOTHER SHORTWAVE EJECTS OUT OF GREAT BASIN TROUGH LATE SUNDAY INTO MONDAY. SOME QUESTION ON THE PROGRESS OF THIS NEXT FRONT WITH SW FLOW ALOFT...FOR NOW WILL LIMIT POPS TO SAT INTO SUN AND LEAVE MONDAY DRY BUT THIS COULD CHANGE. 13 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 14
Hazardous weather outlook, Dec 22, 12:00 PM CST, 9 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1200 PM CST MON DEC 22 2003 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-231200- ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE- CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD- HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION- MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA- PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX- SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR- WEBSTER-WINN-WOOD- 1200 PM CST MON DEC 22 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT... SHOWERS AND THUNDERSTORMS WILL DEVELOP ALONG AND NEAR A LOW PRESSURE SYSTEM AND ITS ASSOCIATED COLD FRONT THIS EVENING ACROSS NORTHEAST TEXAS...SOUTHEAST OKLAHOMA...AND SOUTHWEST ARKANSAS. THERE WILL BE THE POTENTIAL FOR A FEW OF THE STRONGER THUNDERSTORMS TO PRODUCE HAIL THIS EVENING...MAINLY ALONG AND NORTH OF THE INTERSTATE 30 CORRIDOR OF NORTHEAST...MCCURTAIN COUNTY IN SOUTHEAST OKLAHOMA AND SOUTHWEST ARKANSAS. AS THE NIGHT PROGRESSES...LOOK FOR A LINEAR LINE OF THUNDERSTORMS TO DEVELOP AND MOVE THROUGH THE REMAINDER OF THE REGION...WITH ISOLATED WIND DAMAGE POSSIBLE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM SPOTTERS...MAY BE NEEDED THIS EVENING...INTO THE OVERNIGHT HOURS.
In the hours before
Local storm report, Dec 22, 9:36 PM CST, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
936 PM CST MON DEC 22 2003
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0745 PM HAIL RUFE 34.12N 95.15W
12/22/2003 0.75 INCH MCCURTAIN OK LAW ENFORCEMENT
&&
22The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 22, 11:47 PM CST | Severe Thunderstorm Warning | SHV | De Soto | 58 min |
| Dec 22, 9:28 PM CST | Severe Thunderstorm Warning | SHV | Bowie | 47 min |
| Dec 22, 10:56 PM CST | Severe Thunderstorm Warning | SHV | Panola | 34 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.